COVINGTON, Ga. - Another Georgia woman is coming forward with evidence claiming a popular antibiotic is to blame for her husband's death.
She's one of the thousands to have contacted Channel 2 consumer investigator Jim Strickland through Facebook.
Seventy-two hours after Strickland first broke this story, it's still having an impact.
Sandy Davis, 64, described to Strickland what life is like without her husband, Richard. He died in November 2013.
"Lonely, very lonely. He was my rock," she said.
Richard Davis had been prescribed a total of 24 pills of levofloxacin to treat a colon infection. His wife said Davis suffered for nine months after stopping the medication.
"It was bad. It was bad," she said. "He was just yellow; I mean like the sun. The whites of his eyes, everything."
The levofloxacin medication guide lists liver damage as a serious side effect, indicated by "yellowing of your skin or the whites of your eyes."
"Twenty-four pills over time, I think it started affecting him,” Davis said.
The death certificate lists hepato renal failure, brought on by acute liver failure. The suspected cause is listed on the next line: "Possible reaction to antibiotic."
Drug watchdog Dr. Charles Bennett, who's pushing for tougher warnings, fears cases like Richard Davis go unnoticed due in part to the lag time between the last pill and death.
"My concern is, based on the numbers and reading and thinking about the side effect here, it’s probably more common than it is uncommon, and underreported more than it is," he said.
Richard Davis had no autopsy. Strickland has learned another local family is awaiting autopsy results on an Ellenwood man who died last month after five days on the medication.